Morphine for end stage copd

Common Questions and Answers about Morphine for end stage copd

avinza

The doctor told us both that she now has end stage COPD and they are giving her morphine orally twice a day to help depress her breathing and starting her on anti anxiety drugs today to help with the panic attacks she has started to get. Her Oxygen saturation levels upon arrival to hospital this time were 75%. A few weeks before hand they were 83% and 74% in April. I am on only child and work full time and also tend to my dad in a nursing home am now back and forth to her in hospital.
She was on a transplant list and was called but told she could not afford the meds. I too am confused by all the different info on end stage. Some say they can live for years, others say no.
My mother's brother, my uncle was in end stage COPD, when he was diagnosed. The doctors told my uncle he had 18 mths. to 3 yrs. to live. My uncle ended up living over 8 yrs. with end stage COPD before he passed away. I believe you saying your wife is in stage 4 emphysema, means she is in end stage. It depends upon the individual just how long a patient can live. Is your wife taking inhalers to help her condition? Steroids are used to treat COPD. My understanding is steroids can be effective.
Hi Precious, I am glad that you wandered over to our forum. WOW, caregiving is a tough road. And we thought the journey through chronic pain was difficult. Add the two together and it can be a nightmare. Bless you for giving to your parents. As you have learned not many of us can or will do that. You are a brave,kind and loving daughter. I know it is appreciated. If you've done any reading, you know I lost my 81 year old dad after caring for him solely in my home for almost eight years.
his dr as told him he has severe end stage copd. he has about 10% lung capacity. uses his nebulizer every 2hrs around the clock along with 0.5ml of morphine each time. he is on 6liters of o2 24/7. and also has other inhalers, prednisone. he has high blood pressure. and now his feet and ankles are really swollen especially the right foot and right hand. just looking for some answers about how long he may be with us?
My Mom is in end stage COPD and CHF and it has been a battle of "wills" and "won'ts" between my sisters and my mothers care....My Mom is on Hospice care and I believe in there "mission" for "comfort care" but my sisters think that my Mom is/will become a "drug addict" (my Mom can be given Morphine and Ativan if her respirations get too high... (and my Mom has been having respirations up into the 40's - normal is between 18 to 20....
I am having so much trouble in dealing with my mom's prognosis of end stage COPD, failure to thrive, and dementia How can I deal with this situation? I am heartbroken because she is the closest family member to me.
I thought I had time to wait and now I am end stage even though I have been SVR for going on 4 years. Had I not waited maybe things would be different. I will never know. Because of COPD and Heart issues I am all but 100% sure I'm not a candidate for transplant-will know on the 21st. Sounds to me like Naltrexone slows the Virus but doesn't stop it. I wonder if the Virus will figure out how to get around the Naltrexone and come out with a vengeance as all mutated Viruses do?
Prednisone helps a lot with the inflammation,,I saw you were worried to take it because you heard its addicting,,Ive never seen anyone addicted ( Im an RN) unless they are a patient with end-stage COPD or other pulmonary issues. Try and rest all you can! I know,,easier said then done!!
I never did like taking medicine. Besides, morphine works for heavy duty pain but can make you sick to your stomach too. Still, I think we should as a patient have a say in when we need pain management. No doctor is going to really be able to tell what kind of pain you're feeling.
have you been checked out for copd? have you had time in hospital treatment and had your blood gases done at all?
I was trying to find answers and input on what signs to look for that would indicate that my dad was going downhill on his fight with end-stage cirrhosis. My father is a Vietnam Veteran with severe PTSD from the horrors he witnessed in Vietnam. Exposure to Agent Orange coupled with his alcoholism led to his cirrhosis of the liver. I live in North Florida and he in South Florida so there is over 700 miles in between us making it difficult to get an accurate picture of his true condition.
my 1st op was in 1990 and the 2nd was in 1996,i am still in pain from the op and have been taking morphine for the pain for the last 8 yrs..i am on 400mg morphine a day which is a large dose but it has allowed me to have some quality of life...i had to fight all the way to get this pain relief but got there in the end..proof it is working for me is the fact that i was attending hospital at least twice monthly but dont have to attend now as i am in control of my pain..
And, of course, those around you often just don't 'get' it, even though I told them it was the drugs. Treatment for me resulted in the end of some old friendships and problems with family. Funny the family thing. Now that I'm finished and acting 'normal' no one ever mentions my time treating, as if it never happened. And I've noticed that the few times I've brought it up, they just get uncomfortable and change the topic.
Unfortunately, all of my conditions including the COPD respond well to Prednisone. I frequently go ona 60 mg step down dosage for 2 weeks and in between I stay on 12.5 mg. 12.5, after experimentation was the lowest maintenence dose that was effective. With careful diet, I've been able to keep the weight gain to 15 lbs, but the moonface is tenacious. At 12.5 I'm right on the edge. If I quit completely, it will go away, but as soon as I restart even at 12.5 mg the damn moonface comes back.
I know that seems excessive but I guess I have built tolerance to it. When I was 6 days in hospital for knee replacement (end of Jan), I did not get it and managed to get some sleep--of course, I was getting pain meds then. I just want to quit cold turkey, but have this fear of going crazy if I do not get to sleep.
But, 2 yrs. ago, I was diagnosed with moderate stage COPD. I honestly think that is what causes my involuntary breathing. But, I do believe that for others, it can be caused from numerous things other than lung problems. Just my little bit of input on the subject. I though hope each of you find answers to this involuntary breathing. It is rather a scary thing I know, to be breathing ok, then the sudden short gasps. God Bless each of you in this.
They can also give you benyl for stomach cramps. If you want to talk to someone I am here, I am at the end of the tapering and it still is hard. I to am a mother to a baby and an older child.
I still feel like something else is the cause (not sure why) I have been this weight for probably 4 years now, so it seems odd that it would just come out of the blue. For a while I actually thought it was diet beverages that were doing it to me as I had cut out all regular soda not too much before my problem started (though I tried cutting the diet drinks out and didnt feel any better). Do you think seeing a neurologist would be a waste of money / effort?
can someone, anyone, attest to this terrible withdrawal period coming to an end? any reassurance that this will improve would be like winning the lottery for me. please...
Hi my name is Brooke I've been on Topamax for about 2 weeks now just started the 50 mg and now I've been in the loopy stage and the tired stage as well. Just waiting for the losing weight stage!!! How long did it take to lose at least 10 lbs once you hit 100 mgs? Did it take that first week? I walk a lot so I am hoping it doesn't take that long. I would like to lose a good 50 lbs.
My Doctor that told me I had the thyroid problem is out of town so I am waiting on that. I am on a lot of medication for this and COPD. I am scared to death to have this and for the results since I have been having symptoms for a while now and I used to exercise an hour and half a day and now can't do anything.. I have had 2 surgeries and my blood pressure dropped so they were not able to give me much pain medication. My Doctor is only giving me a 5mg Valuim. Is that enough for the procedure?
Hi there, I am a former Intensive/Coronary Care and Emergency RN but for the past 15 years have been on the other side of the fence as an energy clinician. Energy medicine works with the body's energy, ultimately the human body's nuts and bolts. Rather than dealing with symptoms we look for the cause of the problems! I have been having all the symptoms you guys refer to since as far back as I can remember (I'm 54).
I have been looking everywhere for an answer, maybe someone here can. About 1 year ago I began having pain in my right upper arm, between the shoulder and elbow, about mid arm where the biceps brachii muscle or brachialis muscle is. I went to my Primary Physician who said it was a torn brachialis muscle. Since I was working at a 2nd job, I thought it might be job related so I went through the whole Workman's Comp issue.
What does it mean, how do I treat it. I have high blood pressure and the meds deplete my potassium so I take a prescription supplement for that. What should I be asking my doctor.
MedHelp Health Answers